I just started methadone 60mg a day and am experiencing harsh insomnia, and if I do fall asleep it is brief amounts of time with weird dreams accompanied by me screaming and getting physical with my partner. HELP
2 Feb 2011
I am on a methadone program for pain. Currently, I am on a high dose, 170 mgs. I have very vivid dreams and constantly talk & yell in my sleep, I have even punched at my night table. I am not sure why you are experiencing insomnia. Generally, methadone is a central nervous system depressant and makes many people sleepy. It is also known to cause euphoric side effects as well. I am not sure it is the methadone, however. Are you taking any other medications? You may need to seek out a doctor who specializes in sleep disorders or change medications as recomnended by your doctor. Definitely advise the doctor who has you on the methadone what is happening. They may be able to adjust your dose or recommend another solution. It is a scary experience & my family still is not used to it. Hope I could help!
3 Jul 2012
I have been on Methadone for sometime now and have discovered its causing my insomnia. Iam also on 60mg a day but Ihave cut it down to 10 or 20mg a day and still cannot sleep. When I talked to my Doctor about it, (more than once) he said he has never heard of that before and does'nt think thats the cause. I know its the cause. I have to take other meds, so for awhile I was'nt sure which one was the problem. I have learned over the years that some people get tired from pain meds and some people actually get wired from pain meds. This is a fact. I have known many people that feel wired when they take any kind of pain meds. If I do sleep its always just for a short time and I always have very vivid dreams. I am at a stand still. I hope your doctor has helped you. Good Luck.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been taking 10-40mg over the past year and a half and have been off about a week. My last symptoms... depressed... no motivation and ...
1 answer • 17 Feb 2010
Zolpidem for insomnia - when I wake am shaky &nervous and have weird dreams, can't tell whats real ?
I was addicticted to lortabs for 3 yrs. I tried to quit cold turkey several times, but I just couldn't succeed. I finally checked into a ...
2 answers • 3 Nov 2010
... normal. it's not a bad thing because i'm always tired because of insomnia, but i just want to make sure this is normal
1 answer • 18 Apr 2011
I know this may sound paranoid - but was wondering if anyone has had experience with their methadone
... dose seeming to fluxuate in it's potency and strength - sometimes my methadone even tastes like water ,not bitter AT ALL ... and i get all ...
3 answers • 30 Oct 2011